Format

Send to

Choose Destination
Appl Nurs Res. 2001 Nov;14(4):220-4.

The potential for adverse drug reactions in elderly patients.

Author information

1
Pace University, Lienhard School of Nursing, Pleasantville, NY 10709, USA. lgallagher@fsmail.pace.edu

Abstract

This study examined inappropriately prescribed drugs, inappropriate dosages of drugs, inappropriate combinations of drugs, and numbers of drugs and their potential for causing adverse drug reactions (ADRs) in the elderly. The study also looked at whether the number of diagnoses made a difference in the drugs' potential to cause ADRs. A retrospective audit was made of 146 patients diagnosed with congestive heart failure (CHF) who were admitted to a suburban community agency. Significant correlations were found between the number of medications prescribed and the number of inappropriate medications, the number of medications prescribed and the number of inappropriate dosages of medications, and the number of medications prescribed and the number of potential drug interactions. Multiple diagnoses did not make a difference.

PMID:
11699025
DOI:
10.1053/apnr.2001.26788
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center